Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had vaginal itching, swelling and peeling. What does the finding mean?

Hi, I am 22-year-old college student. Since a few months before my 22nd birthday in March, I've had vaginal itching and swelling and peeling that started after i wore stockings on December 1st. I tried washing with apple cider vinegar and Summer's Eve wash and it hasn't gone away. I just started buying cotton underwear and just stared using baby wipes. It's very uncomfortable.
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
thanks for using health care magic

There are two common causes that could explain your present condition
-yeast infection or
-infection with Trichomoniasis

Yeast infection is not sexually transmissible but poor hygiene, use of hormonal contraceptives, non cotton under-wears, douching and intake of antibiotics are all risk factors that predispose to yeast infection. Treatment is simple with antifungal drugs. I usually treat my patients with nystatine ovules or clotrimaxole ovules.

Trichomoniasis is a parasite that is sexually transmissible and is treated with metronidazole or tinidazole.

It is also possible that you have an allergic reaction or bacterial infection.

It will be necessary to meet a doctor for tests such as vaginal smear for pH, KOH, and microscopy in order to have the right diagnosis and institute appropriate treatment.

Best regards
Dr Achuo
Answered: Wed, 3 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor